Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 14, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Sep 20, 2010, 4:11 AM CDT for 24 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Sep 20, 2010, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2010, 4:11 AM CDT (09:11 UTC)
- In effect from
- Sep 20, 2010, 12:00 PM CDT
- Expired
- Sep 20, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 26 counties
Harrison County, IA, Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 56 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Sep 19, 2:50 PM CDT, 13 hours 21 minutes earlier.
Area forecast discussion, Sep 19, 2:50 PM CDT, 13 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT SUN SEP 19 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. WV IMAGERY THIS AFTERNOON DEPICTING THE NEXT SYSTEM OF CONCERN ALONG THE PAC NW COAST LINE WHILE UPPER RIDGING PREVAILED OVER THE NRN/CNTRL PLAINS. AT THE SFC...STRONG THERMAL GRADIENT PRESENT FROM THE NEB PANHANDLE TO SRN KS TO NRN MO. NORTH OF THE BNDRY TEMPS WERE IN THE GENERALLY IN THE MID 50S WITH EXTENSIVE AREA OF LOW CLOUDS OVER NEB/IA/DAKOTAS/MN. MEANWHILE...LOW 90S FOUND JUST SOUTH OF THE SFC BNDRY. FOR TONIGHT...HAVE ADDED SMALL POPS OVER PORTIONS OF THE CWA FOR POSSIBLE ELEVATED CONVECTION. DESPITE NIL UPPER SUPPORT... LIFT PROVIDED IS PROGGED TO BE QUITE STRONG WITH STOUT 310K MOIST UPGLIDE. POSITIONING OF NOSE OF LLVL SUGGESTS PORTIONS OF THE NRN/ERN CWA MOST AT RISK FOR THUNDER. ON MONDAY NRN SHORTWAVE TROF USHERS IN THE NEXT COLD FRONT INTO THE CNTRL PLAINS BY LATE AFTN OR EARLY EVENING. BRUNT OF LIFT DOESN'T BECOME A FACTOR UNTIL LATE MONDAY NIGHT WHEN FROPA SHOULD RESULT IN SCT SHOWERS AND THUNDER. HAVE KEPT PCPN CHANCES IN TUESDAY AND TUESDAY NIGHT FOR THE SRN CWA DUE TO SFC BNDRY HANGING UP AND REMAINING INVOF THE SRN CWA. .LONG TERM...WEDNESDAY THROUGH SUNDAY. SOMEWHAT COMPLEX SITUATION IN THE EXTENDED PDS TRYING TO PEG DOWN BEST PCPN CHANCES...AND DIVERGING MODEL SOLUTIONS NOT HELPING EITHER. NEEDLESS TO SAY CONFIDENCE IS LOW AND OPTING TO GENERALLY FOLLOW GFS/ECM COMPROMISE. 500MB HGT FALLS PRECEDING DEEP WRN CONUS TROF COMBINED WITH STRENGTHENING LOW/MID LVL WAA BEGINS TO INDUCE SYNOPTIC SCALE LIFT OVER THE AREA BY WED AFTN. INCREASING DPVA RESULTS IN SFC CYCLOGENESIS OVER THE CNTRL HIGH PLAINS AS WELL AS DRAWING GULF MOIST NWD INTO THE REGION. SFC FRONT EXTENDING FROM THE SFC LOW STRENGTHENS ALONG THE SD/NEB BOARDER...EVENTUALLY LIFTING INTO THE DAKOTAS/UPPER MIDWEST WED EVENING. ON THURSDAY ATTENDANT COLD FRONT SWEEPS INTO THE CNTRL PLAINS. AMPLE MOISTURE AND SERIES OF FROPAS SHOULD LEAD TO REASONABLE CHANCE FOR PCPN ACTIVITY WED NITE AND THURSDAY. ALSO...OVERLAPPING PARAMETERS FAVORABLE FOR SVR STORMS ARE FOR THE MOST ADVERTISED BY BOTH GFS/ECM WED AFTN. DRY PERIOD ON FRIDAY BEFORE THE NEXT SYSTEM PUSHES INTO THE REGION. BIG DIFFERENCES DISPLAYED WITH THIS FEATURE. ECM BRINGS A WELL AMPLIFIED TROF EXTENDING FROM THE DAKOTAS TO THE SRN HIGH PLAINS. GFS ON THE OTHER HAND HAS LOW AMPLITUDE WAVE SITUATED OVER SRN CAN/DAKOTAS. DID NOTICE THOUGH THE CMC IS COMPLIMENTING THE GFS SOLUTION. IN ANY CASE...THINK SMALL TOKEN POPS ARE REASONABLE FRIDAY NIGHT AND SATURDAY. OTHERWISE...AM THINKING TEMPS OVERALL WILL REMAIN SLIGHTLY ABOVE NORMAL THRU THE FCST PD. && .AVIATION... TAF SITES OFK/KOMA/KLNK 18Z TAFS LOW CLOUDS CONTINUED TO BLANKET THE TAF SITES INTO MID AFTERNOON. AS THE WARM FRONT CONTINUES TO LIFT NORTH...LOW CLOUDS SHOULD DECREASE. BUT TIMING THIS IS A PROBLEM. IT IS UNCERTAIN HOW MUCH FOG THERE WILL BE WHEN THE LOW CLOUDS MOVE OUT. IT SHOULD BECOME VFR AT ALL OF THE SITES BY 15Z MONDAY...WHEN A MUCH WARMER AND DRIER AIRMASS MOVES IN WITH GUSTY SOUTH WINDS. KEPT A MENTION OF LOW LEVEL WIND SHEAR AT ALL SITES LATER AS WINDS ALOFT WILL BE INCREASING OVERNIGHT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE/MILLER
Hazardous weather outlook, Sep 19, 6:31 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 631 PM CDT SUN SEP 19 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 631 PM CDT SUN SEP 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT NORTH OF A WARM FRONT THAT WILL BE MOVING NORTHWARD THROUGH THE NIGHT. THE STORMS WILL BE GENERALLY NORTH OF A LINE FROM SHENANDOAH IOWA TO COLUMBUS NEBRASKA. A FEW STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. LOCALLY DENSE FOG IS EXPECTED TO OCCUR AFTER MIDNIGHT ACROSS THE AREA. VISIBILITIES MAY BE AS LOW AS ONE QUARTER MILE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE FORECAST FROM MONDAY NIGHT THROUGH THURSDAY NIGHT AS A SERIES OF FRONTS MOVE ACROSS THE REGION. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS TONIGHT OR MONDAY. SMITH
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:07 AM CDT | Dense Fog Advisory | OAX | Boone, Butler, Cass, Colfax, Dodge, Douglas and 14 more | 7 hr |
Nearby
Wind Advisories in Nebraska, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.